Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 10, 2005, 8:31 PM CDT for DeKalb County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2005, 8:31 PM CDT (01:31 UTC)
- Expired
- May 10, 2005, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:14 PM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, May 10, 1:14 PM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 114 PM CDT TUE MAY 10 2005 .DISCUSSION... 17Z TEMPS ARE IN THE UPPER 70S ACROSS MOST OF THE CWA WITH MID 70S IN THE FORT PAYNE AREA. FAIRLY EXTENSIVE CU FIELD ALSO ACROSS THE TENNESSEE VALLEY WITH FEW ECHOS IN SRN CULLMAN COUNTY ATTM. SPC DID PUT A SLIGHT OUTLOOK SOUTH/SOUTHEAST OF OUR CWA...ACTUALLY CLIPPING PARTS OF MARSHALL AND MOST OF DEKALB COUNTIES...MAINLY FOR A COLD MID LEVEL POOL AND 5H TROF NOW MOVING INTO GA/SE AL. FOR NOW PLAN ON JUST INCLUDING A 10 POP FOR ENTIRE CWA...WILL MONITOR RADAR TRENDS TO SEE IF A SLIGHT CHANCE POP WILL BE NEEDED THIS EVENING. WEDNESDAY/THURSDAY...ANOTHER 5H RIDGE OVER CENTRAL PART OF COUNTRY WILL BRING A FEW DAYS OF WARM AND DRY WX...BEFORE ANOTHER SHORTWAVE NOW OVER THE WEST COAST MOVES EAST. COULD SEE A FEW 90 DEGREES BY THURSDAY...MAY BE EVEN TOMORROW. EXTENDED FCST...MADE A FEW MINOR CHANGES TO SOME OF THE SKY/POPS/TEMPS FIELDS. KEPT LOW POPS FROM FRIDAY AFTERNOON TO SUNDAY AFTERNOON DUE TO ABOVE MENTIONED WEST COAST TROF. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 87 62 88 / 10 10 10 10 SHOALS 61 88 63 89 / 10 10 10 10 CULLMAN 61 88 63 89 / 10 10 10 10 FAYETTEVILLE 59 85 60 86 / 10 10 10 10 FT PAYNE 59 85 60 87 / 10 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, May 10, 1:46 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 146 PM CDT TUE MAY 10 2005 ALZ001>010-016-TNZ076-096-097-110230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 146 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TONIGHT)... ISOLATED SHOWERS AND THUNDERSTORMS...TRIGGERED BY DAYTIME HEATING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL...GUSTY WINDS BETWEEN 30 AND 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH A FEW STRONGER STORMS. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY AND UNSEASONABLY WARM WEATHER CAN BE EXPECTED FOR WEDNESDAY AND THURSDAY. AN APPROACHING SYSTEM FROM THE WEST WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY FROM FRIDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PB
In the hours before
Special weather statement, May 10, 8:04 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 804 PM CDT TUE MAY 10 2005 ALZ009-110145- JACKSON- 804 PM CDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON COUNTY... AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS. ONE WAS LOCATED NEAR RUSSELL CAVE NATIONAL MONUMENT AND THE OTHER WAS LOCATED NEAR LONG ISLAND. THE THUNDERSTORMS WERE MOVING SOUTH AT 20 MPH. DIME SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELL CAVE NATIONAL MONUMENT. BRIDGEPORT. STEVENSON. FABIUS. FLAT ROCK. ROSALIE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:01 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.